# SDR Z5FA050510N542CS1

- Difficulty date: May 5, 2010
- Submitted: May 10, 2010
- Operation: Air carrier
- Aircraft: N542CS
- Make and model: Cessna 560XL
- Aircraft serial: 5605523
- Aircraft time: 4,988 hours, 3,541 cycles
- System (JASC): 3320 · Passenger Compartment Lighting
- Part: Light
- Part number: 991904026
- Condition: Melted
- Location: Cabin
- Part time: 4,988 hours, 3,541 cycles
- Stage of operation: AP
- How discovered: O
- Nature of condition: B
- Precautionary procedure: G

## Discrepancy

ON APPROACH, SMOKE FROM PEDESTAL AREA NEAR AUTO-PILOT CONTROLLER WITH ODOR.  DONNED O2 MASKS, DROPPED PAX O2 MASKS. DECLARED EMERGENCY &  LANDED WITHOUT INCIDENT, PAX EVACUATED.  FIRE PERSONNEL INSPECTED, UNABLE TO FIND CAUSE FOR SMOKE & ODOR.  AREA INSPECTED, NOTHING EXCEPT 1 WIRE CONNECTOR FOR ROLL TRIM FOUND LOOSE. PIN IN CONNECTOR REPLACED.  ACFT POWERED UP & OPS IN HANGAR FOR 3 HRS, NO DEFECTS NOTED. ACFT RETURNED TO ORIG CONFIG & FLOWN ON OPS FLT CHK FOR 1 HR, NO DEFECTS NOTED. ACFT RTS.  ACFT FLOWN 7.2 HOURS & 8 CYCLES, NO RECURRING CONDITION.  DURING MAINTENANCE ACTIVITY, PERSONNEL FOUND A MELTED DROP-ISLE LIGHTING STRIP, WHICH MAY BE THE ROOT CAUSE OF PREVIOUSLY REPORTED SMOKE IN THE COCKPIT.
